Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 28, NWS Pueblo, CO

May 31, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 31, 2010, 12:32 PM MDT for 5 counties in Colorado. It took effect at Jun 1, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2010, 12:32 PM MDT (18:32 UTC)
In effect from
Jun 1, 2010, 12:00 PM MDT
Expired
Jun 1, 2010, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 6.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4501 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS85 KPUB 311832
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT MON MAY 31 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TODAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SAN LUIS VALLEY FOR TODAY AND HAS ISSUED A RED
FLAG WARNING FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND
GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN
TUESDAY AFTERNOON AND EVENING.

COZ224-011045-
/O.UPG.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/
/O.NEW.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/
/O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/
SAN LUIS VALLEY-
1232 PM MDT MON MAY 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES
INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN TUESDAY
AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR
EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY
FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
405 
WWUS85 KPUB 010149
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
749 PM MDT MON MAY 31 2010

...THE RED FLAG WARNING FOR MONDAY FOR FIRE WEATHER ZONE 224 WILL
EXPIRE AT 8 PM...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY
WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING.

COZ224-011800-
/O.EXP.KPUB.FW.W.0027.000000T0000Z-100601T0200Z/
/O.CON.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/
SAN LUIS VALLEY-
749 PM MDT MON MAY 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES
INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. THESE
CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND
ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
830 
WWUS85 KPUB 010957
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
357 AM MDT TUE JUN 1 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TODAY...FOR
LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
THIS AFTERNOON AND EVENING ACROSS THE SAN LUIS VALLEY. LOW
HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS... COMBINED WITH
THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
FROM NOON TO 8 PM TODAY.

COZ224-020200-
/O.CON.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/
SAN LUIS VALLEY-
357 AM MDT TUE JUN 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES WILL DROP BELOW 15 PERCENT...AS WINDS INCREASE FROM THE
SOUTHWEST AND GUST OVER 25 MPH BY AFTERNOON. HAINES INDICES OF 5
OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE
CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND
ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
263 
WWUS85 KPUB 012045
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT TUE JUN 1 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TODAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
THIS AFTERNOON AND EVENING ACROSS THE SAN LUIS VALLEY. LOW
HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS... COMBINED WITH
THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
FROM NOON TO 8 PM TODAY.

COZ224-020200-
/O.CON.KPUB.FW.W.0028.000000T0000Z-100602T0200Z/
SAN LUIS VALLEY-
245 PM MDT TUE JUN 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES HAVE DROPPED BELOW 15 PERCENT...AND WINDS HAVE
INCREASED FROM THE SOUTHWEST WITH GUSTS OVER 25 MPH THIS
AFTERNOON. HAINES INDICES OF 5 OR 6...AND DRY FUELS HAVE RESULTED
IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA AND WILL
CONTINUE THROUGH THIS EVENING. THESE CONDITIONS WILL BE FAVORABLE
FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY
FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
803 
WWUS85 KPUB 020134
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT TUE JUN 1 2010

...RED FLAG WARNING FOR FIRE WEATHER ZONE 224 EXPIRES AT 8 PM...

.THE RED FLAG WARNING FOR FIRE WEATHER ZONE 224 WILL EXPIRE AT 8
PM. WINDS ACROSS THE SAN LUIS VALLEY WILL WEAKEN AND RELATIVE
HUMIDITY VALUES WILL RISE ABOVE 15 PERCENT THROUGH THE MID EVENING
HOURS. 

COZ224-020245-
/O.EXP.KPUB.FW.W.0028.000000T0000Z-100602T0200Z/
SAN LUIS VALLEY-
734 PM MDT TUE JUN 1 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

THE RED FLAG WARNING FOR FIRE WEATHER ZONE 224 WILL EXPIRE AT 8
PM. WINDS ACROSS THE SAN LUIS VALLEY WILL WEAKEN AND RELATIVE
HUMIDITY VALUES WILL RISE ABOVE 15 PERCENT THROUGH THE MID EVENING
HOURS. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 31, 5:01 AM MDT, 7 hours 31 minutes earlier.

Area forecast discussion, May 31, 5:01 AM MDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
501 AM MDT MON MAY 31 2010

.UPDATE...
UPDATED TO ADD MORNING LOW CLOUDS ACROSS THE PLAINS.

&&

.SHORT TERM...
HAVE UPDATED FORECAST TO ADD MORNING LOW CLOUDS TO PORTIONS OF THE
SOUTHEAST PLAINS DUE TO RAPIDLY EXPANDING STRATUS DECK VISIBLE IN
11-3.9 MICRON IMAGERY.

.LONG TERM...
NO UPDATES AT THIS TIME.

&&

.AVIATION...
MAY HAVE TO INTRODUCE A LOW CLOUD DECK...CIGS BELOW 1000 FEET...
POSSIBLY BELOW 500 FEET...AT KCOS DURING THE NEXT HOUR PENDING
EXPANSION OF STRATUS DECK. ELSEWHERE...CIGS BELOW 1000 FEET
POSSIBLE OVER THE SOUTHEAST THROUGH AROUND 9 AM MDT.

&&

.PREV DISCUSSION... /ISSUED 421 AM MDT MON MAY 31 2010/

SHORT TERM...

..SEVERE THUNDERSTORM THREAT SOUTHEAST PLAINS THIS AFTERNOON AND
EVENING...
..HIGH FIRE DANGER SAN LUIS VALLEY THIS AFTERNOON AND EVENING...

A THUNDERSTORM IS BREAKING OUT AS I SPEAK JUST NORTH OF LAS VEGAS
NEW MEXICO. STORM APPEARS TO BE DEVELOPING IN RESPONSE TO UPPER
LEVEL DISTURBANCE MOVING THROUGH WESTERN COLORADO THIS
MORNING...COUPLED WITH TERRAIN EFFECTS AT THE SOUTHERN END OF THE
SANGRE DE CRISTO CHAIN. ACCORDING TO THE MODELS...THIS AREA OF
LIFT AND INSTABILITY WILL TRANSLATE NORTHWARD INTO SOUTHEASTERN
COLORADO LATER THIS MORNING THROUGH THE AFTERNOON. MODELS INDICATE
PLENTY OF CAPE WITH OVER 1000 J/KG AVAILABLE OVER PORTIONS OF
EASTERN LAS ANIMAS... BACA...BENT...PROWERS...AND KIOWA COUNTIES
BY 18Z...INCREASING TO AS MUCH AS 2000 J/KG OVER THE SAME AREA BY
00Z. LIS REACH -3 TO -5 BY 18Z AND PRETTY MUCH REMAIN THERE
THROUGH 00Z. 0-6KM BULK SHEARS ARE ADEQUATE FOR SOME ROTATING
CONVECTION IN THE RANGE OF 30-40KTS. TRIGGER TIMING IS REALLY THE
ONLY QUESTION. APPEARS THAT TRIGGER IS ALREADY MOVING THROUGH
WESTERN COLORADO AT THIS TIME...SO ITS GREATEST INFLUENCE MIGHT
COME DURING THE LATE MORNING/EARLY AFTERNOON HOURS...WHICH
WOULDN'T NECESSARILY ALIGN THE BEST WITH THE PEAK HEATING WINDOW.
HOWEVER...200-300MB PVU PROGS DO INDICATE THAT AT LEAST SOME
LIFTING INFLUENCE FROM THE TRIGGER THAT IS MOVING THROUGH WESTERN
COLORADO THIS MORNING WILL STILL BE AROUND INTO THE LATE
AFTERNOON/EARLY AFTERNOON HOURS. SO...THIS MAY BE ALL THAT IS
NEEDED. IN ANY EVENT...WILL CALL FOR SCATTERED THUNDERSTORMS
ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...WITH THE
POTENTIAL FOR SEVERE STORMS PRODUCING HAIL UP TO 1.5 INCHES IN
DIAMETER AND WIND GUSTS TO 60 MPH...ALONG WITH LIGHTNING AND HEAVY
RAIN. WITH ONLY 30-40 KNOTS OF 0-6KM BULK SHEAR...TORNADOES ARE
NOT REALLY A HUGE CONCERN...BUT YOU CAN ALMOST NEVER SAY NEVER
THIS TIME OF YEAR IN SOUTHERN COLORADO.

IT IS GENERALLY JUST THE FAR SOUTHEAST PLAINS...EAST OF THE I-25
CORRIDOR...THAT HAVE A THREAT OF THUNDERSTORMS TODAY.  ELSEWHERE...
MOSTLY SUNNY SKIES ARE EXPECTED...WITH WARM SPRING TEMPS...AT LEAST
5 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR.

OTHER WEATHER CONCERN TODAY IS THE HIGH FIRE DANGER IN THE SAN LUIS
VALLEY.  YESTERDAY...CRITERIA WAS MET IN THE VALLEY AND IT LOOKS
LIKE THIS WILL BE THE CASE AGAIN TODAY.  RED FLAG CONDITIONS WILL
PROBABLY KICK IN A BIT EARLIER TODAY THAN YESTERDAY SO TODAY'S
WARNING STARTS AN HOUR EARLIER...AT 1PM...AND RUNS THROUGH 8PM.
HUMIDITIES WILL DROP WELL BELOW 15 PERCENT...AND WINDS SHOULD GUST
OVER 25 MPH FOR SEVERAL HOURS DURING THE AFTERNOON AND EVENING
HOURS.  COUPLED WITH CONTINUED DRY FUELS IN THE SAN LUIS
VALLEY...RED FLAG CRITERIA SHOULD BE EASILY MET. LW

LONG TERM...
(TUESDAY THROUGH SATURDAY)

TUESDAY...WEST-SOUTHWEST FLOW ALOFT WILL KEEP WARM CONDITIONS OVER
THE AREA. DRY AIR WILL BE THE RULE AS WELL. THE ONLY EXCEPTION
COULD BE RIGHT ALONG THE KANSAS BORDER. NAM12 STILL HINTING AT THE
POSSIBILITY OF CONVECTION IN EASTERN PARTS OF OUR BORDER
COUNTIES...ALTHOUGH THE AIR WILL BE FAIRLY DRY. MID LEVEL
TEMPERATURES OF 12 TO 15 CELSIUS WILL TRANSLATE TO UPPER 80S TO
MID 90S ACROSS THE PLAINS...70S IN THE HIGH VALLEYS...AND 50S AND
60S MOUNTAINS. WINDS MAY JUST BE STRONG ENOUGH...ALONG WITH LOW
RELATIVE HUMIDITY...AND CRITICAL FUELS TO CAUSE EXTREME FIRE
BEHAVIOR ACROSS THE SAN LUIS VALLEY. SO...THE FIRE WEATHER WATCH
REMAINS IN EFFECT. HUMIDITY AND WIND WILL ALSO BE QUITE LOW ACROSS
THE EASTERN MOUNTAINS AND PARTS OF THE I-25 CORRIDOR...BUT FUELS
ARE NOT DEEMED CRITICAL.

TUESDAY NIGHT THROUGH WEDNESDAY...A SHORTWAVE MOVING THROUGH THE
REGION WILL CAUSE SOME COOLER...MOISTER AIR TO INVADE THE
PLAINS...ALONG WITH THE SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS. THERE MAY BE A FEW STRONG STORMS TUESDAY EVENING
AND AGAIN DURING WEDNESDAY...WITH MODERATE CAPES AND DECENT BULK
SHEARS. WEST-NORTHWEST FLOW ON WEDNESDAY IS SOMETHING TO BE
WATCHED...BECAUSE THERE WILL BE THE CHANCE FOR ROTATING STORMS.
HIGHS SHOULD BE AROUND 10 DEGREES LOWER THAN TUESDAY...OR PERHAPS
MORE DEPENDING ON THE AMOUNT OF CLOUD COVER IN THE EAST.
MEANTIME...WEATHER MORE OF THE SAME IN THE WEST.

THURSDAY THROUGH SATURDAY...RIDGE WILL BUILD INTO THE CENTRAL
ROCKIES...PROVIDING DRY AND HOT WEATHER TO MOST OF THE CWA. EXPECT
HIGHS IN THE 90S ACROSS THE PLAINS...80S HIGH VALLEYS...AND 60S
AND 70S ACROSS THE MOUNTAINS. THIS WILL CAUSE RAPID SNOW MELT
ACROSS THE HIGHEST ELEVATIONS.

AVIATION...
GENERALLY VFR EXPECTED.  COULD BE SOME LOCAL MVFR/IFR CONDITIONS
ASSOCIATED WITH THUNDERSTORMS DEVELOPING OVER THE SOUTHEAST
PLAINS...EAST OF THE I-25 CORRIDOR...DURING THE AFTERNOON AND
EVENING HOURS.  EXPECTING KCOS...KPUB AND KALS TO REMAIN WEST OF
THIS ACTIVITY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR COZ224.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COZ224.

&&

50/13
Hazardous weather outlook, May 31, 6:48 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT MON MAY 31 2010

COZ058>089-093>099-011300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST
PLAINS THIS AFTERNOON INTO THIS EVENING.  SOME STORMS MAY BE SEVERE
PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH
OR MORE.  ADDITIONAL STORM THREATS WILL INCLUDE LIGHTNING AND HEAVY
RAIN.  THE AREAS MOST LIKELY TO SEE THUNDERSTORMS AND SEVERE WEATHER
TODAY INCLUDE BACA...PROWERS...KIOWA...BENT AND EASTERN LAS ANIMAS
COUNTIES.

FIRE DANGER WILL BE HIGH ACROSS THE SAN LUIS VALLEY THIS AFTERNOON
INTO THIS EVENING...WHERE A COMBINATION OF HUMIDITIES BELOW 15
PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT
IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR SHOULD ANY FIRES
START.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...ONE OR TWO STORMS ALONG THE KANSAS BORDER COULD
DEVELOP AND BECOME STRONG. THE MAIN THREATS COULD BE PENNY SIZE
HAIL...WINDS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. THERE IS
ALSO THE POSSIBILITY OF HIGH FIRE DANGER ACROSS THE SAN LUIS
VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15 PERCENT...WIND
GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD RESULT IN EXTREME
FIRE BEHAVIOR IF A FIRE STARTS. TUESDAY NIGHT AND WEDNESDAY...COOLER
AIR WILL MOVE INTO THE PLAINS...BRINGING A CHANCE FOR A FEW
STRONG TO SEVERE STORMS WITH QUARTER SIZE HAIL OR LARGER...WIND
GUSTS OVER 60 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

50/13

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:57 PM MDTTornado WarningPUBBaca63 min
May 31, 2:48 PM MDTTornado WarningPUBBaca57 min
May 31, 3:45 PM MDTTornado WarningPUBBaca60 min
May 31, 4:42 PM MDTTornado WarningPUBBaca63 min
May 31, 4:47 PM MDTAreal Flood AdvisoryPUBBaca3 hr
May 31, 5:42 PM MDTTornado WarningPUBBaca63 min

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.